Abstract: Exploring abundance and nonlacunarity of hyperbolic times for endomorphisms preserving an ergodic probability with positive Lyapunov exponents, we obtain that there are periodic points of period growing sublinearly with respect to the length of almost every dynamical ball. In particular, we conclude that any ergodic measure with positive Lyapunov exponents satisfies the nonuniform specification property. As consequences, we (re)obtain estimates on the recurrence to a ball in terms of the Lyapunov exponents, and we prove that any expanding measure is the limit of Dirac measures on periodic points.
Ya. B. Pesin. Characteristic Lyapunov exponents and smooth ergodic theory. Russian Math. Surveys, 32(4):55-114, 1977.
V. Pinheiro. Expanding measures. Preprint, 2008, http://arxiv.org/abs/0811.2545. To appear in Ann. Inst. H. Poincaré Anal. Non Linéaire.
A. Pliss, The position of the separatrices of saddle-point periodic
motions of systems of second order differential equations,
Differencial′nye Uravnenija 7 (1971),
1199–1225, 1340–1341 (Russian). MR 0285770
W. Sun and X. Tian. Pesin set, closing lemma and shadowing lemma in non-uniformly hyperbolic systems with limit domination. Preprint, 2010, arXiv:1004.0486.
P. Varandas. Non-uniform specification and large deviations for weak Gibbs measures, arXiv:0906.3350v2, February 2010.
G. Liu, C. Liang and W. Sun. Approximation properties on invariant measure and Oseledec splitting in non-uniformly hyperbolic systems. Trans. Amer. Math. Soc., 361:1543-1579, 2009. MR 2457408 (2009m:37085)
K. Oliveira and M. Viana. Thermodynamical formalism for robust classes of potentials and non-uniformly hyperbolic maps. Ergodic Theory and Dynamical Systems, 28(2):501-533, 2008. MR 2408389 (2009b:37056)